Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

May 1, 2021Dimmit County, Texas

NWS Corpus Christi, TX issued this special weather statement at May 1, 2021, 9:21 AM CDT for Dimmit County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 9:21 AM CDT (14:21 UTC)
Expired
May 1, 2021, 9:45 AM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS84 KCRP 011421
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
921 AM CDT Sat May 1 2021

TXZ239-011445-
Webb-
921 AM CDT Sat May 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...

At 920 AM CDT, a strong thunderstorm was located near Chupadera Ranch
Airport, or 30 miles southeast of El Indio, moving northeast at 45
mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Chupadera Ranch Airport around 930 AM CDT.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2820 9958 2799 9997 2800 9999 2807 10002
      2809 10005 2810 10005 2815 10008 2817 10014
      2817 10016 2820 10021
TIME...MOT...LOC 1420Z 226DEG 37KT 2811 10011 

$$

TC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 6:58 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 1, 6:58 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
658 AM CDT Sat May 1 2021

.AVIATION...

MVFR/IFR/LIFR ceilings early this morning, along with isolated
showers. Winds generally weak east over the Coastal Plains to
north near the Rio Grande. Anticipate scattered/numerous/
widespread showers and thunderstorms to develop today. Conditions
will improve from west to east this afternoon/evening, along with
development of west wind over the Brush Country/Rio Grande Plains
and south wind over the Coastal Bend. Expect predominate VFR
tonight, along with light/variable wind.

&&

.PREV DISCUSSION... /Issued 436 AM CDT Sat May 1 2021/

SHORT TERM (Today through Sunday)...

Synoptic scale lift (700-300mb q-vector convergence and upper jet
dynamics) associated with an upper level disturbance will move
across the region today. MSAS analyses depict a persistent surface
low/boundary across the CWA. Expect the foregoing to generate
scattered/numerous/widespread convection today. NAM deterministic
run maintains a thermodynamic pattern conducive to efficient and
copious rainfall (expect for somewhat strong 0-6km vertical
shear) at least until 21 UTC today. Heavy rainfall has occurred
over the Coastal Plains early this morning, lowering the FFG
threshold values. Concur with WPC with regard to SLGT risk of
excessive rainfall for the portion of the CWA currently under the
FFA. Will maintain the FFA until 00z Sunday, although conditions
likely to transition to less favorable for heavy rainfall during
the 21-00z period. Concur with SPC of a Marginal risk of severe
with CAPE as the limiting factor. Will maintain the Coastal Flood
Advisory through 18z today, given likelihood that water levels
will reach 2ft during the times of high tide. P-ETSS suggest that
the 2ft threshold will be reached at Bob Hall Pier. Further, Ekman
forcing owing to east wind will contribute to higher water levels.

LONG TERM (Sunday Night through Friday)...

Dry conditions will return Sunday night into Monday before rain
chances once again increase Tuesday as an upper level system
approaches the region. With the passage of a cold front Tuesday,
sufficient moisture and instability is expected to be present which
could lead to the development of scattered showers thunderstorms.
The cold front is expected to move offshore Tuesday night with drier
conditions expected to filter in throughout the remainder of the
extended period.

The long term period begins with warm temperatures reaching up to
102 degrees across the Rio Grande and the Brush Country with all
other areas in the mid to upper 80s. Therefore, SPS conditions for
heat indices will be possible across the Brush Country Monday
afternoon. Behind the weak front, highs are expected to cool into
the 80s Tuesday and Wednesday before warmer temperatures return by
Thursday. Lows will remain mild Monday and Tuesday night with
temperatures in the 70s across the CWA. Temperatures are expected to
drop into the 60s Tuesday night through Friday night after the
frontal passage.

MARINE...

Showers/thunderstorms expected to continue today in response to an
approaching upper level disturbance, with will also contribute to
moderate onshore flow. Conditions will improve from west to east
this evening/tonight, as the upper system moves east. Drier
conditions are expected Sunday into next week with moderate to
strong southerly flow. The southerly flow is expected to become a
weak to moderate onshore flow by Monday afternoon before shifting
to an offshore flow by Tuesday evening behind a frontal passage. A
weak to moderate northwesterly flow is expected Tuesday night and
Wednesday before onshore flow returns Wednesday night into
Thursday. Small Craft Exercise Caution conditions will remain
possible Sunday night through Wednesday with brief periods of
Small Craft Advisory conditions, mainly across the offshore
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  68  88  73  89  /  90  20   0   0   0
Victoria          74  67  85  71  87  / 100  50  10   0   0
Laredo            85  67 100  74 102  /  70  10   0   0   0
Alice             80  66  94  72  97  /  90  20   0   0   0
Rockport          78  70  83  74  85  / 100  30   0   0   0
Cotulla           82  65  98  73 101  /  80  10   0   0   0
Kingsville        78  66  92  72  94  /  90  20   0   0   0
Navy Corpus       76  70  82  74  84  /  90  30   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
     Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
     Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Goliad...Inland
     Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...
     Inland San Patricio...Jim Wells...Kleberg Islands...Live
     Oak...Nueces Islands...Victoria.

     Coastal Flood Advisory until 1 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...None.

&&

WC/87...AVIATION
Hazardous weather outlook, May 1, 5:18 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
518 AM CDT Sat May 1 2021

TXZ229>234-239>247-342>347-442-443-447-021030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
518 AM CDT Sat May 1 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Numerous to widespread thunderstorms today. Isolated to scattered
thunderstorms this evening over the Coastal Bend.

Coastal Flood Advisory in effect for the Middle Texas Coast until
1 PM CDT today.

A Flash Flood Watch is in effect for the Coastal Plains until
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Coastal flooding may occur Sunday along the Middle Texas Coast
during the times of high tide.

Scattered thunderstorms will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-021030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
518 AM CDT Sat May 1 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Numerous to widespread thunderstorms today. Scattered thunderstorms
this evening through early tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/84

In the hours before

Local storm report, May 1, 5:42 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     FLASH FLOOD      4 WNW TELFERNER         28.85N 96.89W
05/01/2021                   VICTORIA           TX   LAW ENFORCEMENT

            59 N NEAR VICTORIA BLOCKED OFF FROM 185.

&&

JCP
Local storm report, May 1, 5:47 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      1 NNW BLOOMINGTON       28.65N 96.90W
05/01/2021                   VICTORIA           TX   LAW ENFORCEMENT

            STATE HIGHWAY 185 IS FLOODED WITH CARS
            STALLED FROM 3RD TO 8TH STREET.

&&

JCP
Local storm report, May 1, 6:24 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
624 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLASH FLOOD      2 W ROCKPORT            28.03N 97.08W
05/01/2021                   ARANSAS            TX   LAW ENFORCEMENT

            ROAD UNDER WATER WITH CARS STUCK.

&&

JCP
Local storm report, May 1, 6:26 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     FLASH FLOOD      1 WNW SINTON            28.04N 97.53W
05/01/2021                   SAN PATRICIO       TX   LAW ENFORCEMENT

            HIGHWAY 188 WEST OF SINTON IS CLOSED.

&&

JCP
Local storm report, May 1, 6:28 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
628 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     FLASH FLOOD      TAFT                    27.98N 97.40W
05/01/2021                   SAN PATRICIO       TX   LAW ENFORCEMENT

            HIGHWAY 181 IS CLOSED.

&&

JCP
Special weather statement, May 1, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
921 AM CDT Sat May 1 2021

TXZ239-011445-
Webb-
921 AM CDT Sat May 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...

At 920 AM CDT, a strong thunderstorm was located near Chupadera Ranch
Airport, or 30 miles southeast of El Indio, moving northeast at 45
mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Chupadera Ranch Airport around 930 AM CDT.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2820 9958 2799 9997 2800 9999 2807 10002
      2809 10005 2810 10005 2815 10008 2817 10014
      2817 10016 2820 10021
TIME...MOT...LOC 1420Z 226DEG 37KT 2811 10011

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:01 PM CDTSpecial Weather StatementCRPWebb44 min
Apr 30, 7:46 PM CDTSpecial Weather StatementCRPLa Salle44 min
Apr 30, 8:35 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria21 days
Apr 30, 8:38 PM CDTRiver Flood WarningCRPVictoria21 days
Apr 30, 11:47 PM CDTFlash Flood WarningCRPNueces3 hr
May 1, 12:02 AM CDTTornado WarningCRPNueces18 min
May 1, 12:21 AM CDTAreal Flood WarningCRPNueces114 min
May 1, 12:29 AM CDTFlash Flood WarningCRPAransas, San Patricio3 hr
May 1, 2:10 AM CDTFlash Flood WarningCRPNueces3 hr
May 1, 2:20 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio70 min
May 1, 2:39 AM CDTFlash Flood WarningCRPCalhoun, Refugio, Victoria3 hr
May 1, 2:57 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 1, 3:32 AM CDTFlash Flood WarningCRPAransas, Bee, Calhoun, Jim Wells, Live Oak, Nueces and 2 more3 hr
May 1, 4:22 AM CDTRiver Flood WarningCRPNueces11 hr
May 1, 5:45 AM CDTAreal Flood WarningCRPCalhoun, Goliad, Refugio, Victoria2 hr
May 1, 5:56 AM CDTAreal Flood WarningCRPKleberg, Nueces2 hr
May 1, 6:07 AM CDTSpecial Marine WarningCRP38 min
May 1, 6:26 AM CDTAreal Flood WarningCRPAransas, Bee, Calhoun, Jim Wells, Nueces, Refugio and 1 more94 min
May 1, 9:49 AM CDTSpecial Weather StatementCRPDimmit26 min
May 1, 10:48 AM CDTSmall Craft AdvisoryCRP8 hr
May 1, 11:29 AM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces, Refugio, San Patricio2 hr
May 1, 3:28 PM CDTAreal Flood AdvisoryCRPAransas, Nueces2 hr
May 1, 3:40 PM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio2 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryCRPVictoria118 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.